MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA MEDIAL CONGRUENT ARTICULAR SURFACE LEFT 14MM; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA MEDIAL CONGRUENT ARTICULAR SURFACE LEFT 14MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Ambulation or Postural Difficulties (2544); Hyperextension (4523); Joint Laxity (4526)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address pain, stiffness, popping sensations, ligament laxity, instability and limited ability to perform daily activities approximately fifteen (15) months post-operatively.The articular surface and femoral component were revised and replaced and a tibial stem added.Initial operative notes noted no intraoperative complications.The patient was discharged on (b)(6) 2022 with at home therapy.Revision operative notes noted the patient's pain began approximately six (6) months prior, limiting daily activity, and the patient was also experiencing instability.During the procedure, severe varus-valgus laxity and hyperextension were noted.The femoral component was in good alignment and removed without difficulty.Sclerotic and non-viable bone required removal from the femur prior to placing the new femoral component.A sequentially larger articular surface was used to achieve stability and the tibial baseplate was punched to accommodate the tibial stem.No intraoperative complications were identified.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona cemented narrow cruciate retaining femoral component left size 8 catalog #: 42502006401 lot #: 64985214, persona cemented stemmed tibial component left size e catalog #: 42532007101 lot #: 65284106, persona cemented all poly patella 38mm catalog #: 42540000038 lot #: 65351864 the complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2023-00301, 3007963827-2023-00302.H3 other text : investigation incomplete.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pain for 6 months, limiting adl, instability, varus-valgus laxity, hyperextension, sclerotic and non viable bone removed in revision.It was noted in the op noted that a tibial stem was added however a new tibial plate was not.A definitive root cause cannot be determined.While reviewing the provided op notes it is possible that the original tibial plate was re-used.Ifu 87-6204-022-23 rev b states 'this device is for single use only, do not reuse.Reuse of a single use device that has come into contact with blood, bone, tissue or other body fluids may lead to patient or user injury.Possible risks associated with reuse of a single use device include, but are not limited to, mechanical failure and transmission of infectious agents'.Reusing implants is against the ifu.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA MEDIAL CONGRUENT ARTICULAR SURFACE LEFT 14MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18061912
Report Number3007963827-2023-00302
Device Sequence Number20490404
Product Code MBH
UDI-Device Identifier00889024469334
UDI-Public(01)00889024469334(17)250714(10)64766460
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2025
Device Model NumberN/A
Device Catalogue Number42512100814
Device Lot Number64766460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale